Alert archive / Nebraska / Snow Advisories in 2008
Snow Advisory 4, NWS North Platte, NE
NWS North Platte, NE issued this snow advisory at Mar 14, 2008, 12:09 PM MDT for Cherry County, Sheridan County, Nebraska. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Mar 14, 2008, 12:09 PM MDT (18:09 UTC)
- Expired
- Mar 14, 2008, 2:27 PM MDT
- In force
- 2 hr
- Issued by
- NWS North Platte, NE
Counties Cherry County, NE, Sheridan County, NE
The radar
The North Platte radar (KLNX), 116 km from the middle of the area, began a volume at 18:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 6.2 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1989 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KLBF 141809 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 109 PM CDT FRI MAR 14 2008 ...LOCALLY HEAVY SNOW POSSIBLE OVER NORTHERN SHERIDAN AND WESTERN CHERRY COUNTIES... .A COMPACT UPPER LEVEL DISTURBANCE IS FORECAST TO REMAIN STATIONARY OVER SOUTHWEST SOUTH DAKOTA AND THE NEBRASKA PANHANDLE DURING MUCH OF FRIDAY AFTERNOON AND THE FIRST HALF OF THE EVENING. THIS WILL LEAD TO LOCALLY HEAVY SNOWFALL ACROSS NORTHERN SHERIDAN AND WESTERN CHERRY COUNTIES FRIDAY AFTERNOON...WITH 3 TO 5 INCHES OF ACCUMULATION POSSIBLE BY LATE AFTERNOON. NEZ004-094-150000- /O.NEW.KLBF.SN.Y.0004.080314T1809Z-080315T0000Z/ SHERIDAN-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...CODY...MERRIMAN... KILGORE 1209 PM MDT FRI MAR 14 2008 ...SNOW ADVISORY IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. SNOW...HEAVY AT TIMES...IS EXPECTED TO CONTINUE ACROSS NORTHERN SHERIDAN AND WESTERN CHERRY COUNTIES THROUGH 6 PM MDT. DUE TO THE PERSISTENT NATURE OF THIS SNOWFALL...3 TO 5 INCHES OF ACCUMULATION ARE POSSIBLE BY LATE AFTERNOON. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ GARNER
1 follow-up statement
000 WWUS43 KLBF 142027 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 327 PM CDT FRI MAR 14 2008 ...SNOW ADVISORY CANCELLED... NEZ004-094-142130- /O.CAN.KLBF.SN.Y.0004.000000T0000Z-080315T0000Z/ SHERIDAN-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...CODY...MERRIMAN... KILGORE 227 PM MDT FRI MAR 14 2008 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE SNOW ADVISORY. SNOW CONTINUES TO TAPER OFF OVER THE EASTERN NEBRASKA PANHANDLE. LIGHT SNOW IS EXPECTED TO CONTINUE INTO THE EVENING BUT LITTLE ADDITIONAL ACCUMULATION IS EXPECTED. $$ POWER
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this snow advisory went out at Mar 14, 2:56 AM MDT, 9 hours 13 minutes earlier.
Area forecast discussion, Mar 14, 2:56 AM MDT, 9 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 356 AM CDT FRI MAR 14 2008 .DISCUSSION... MAIN FORECAST PROBLEM DEALS WITH PRECIP TYPE AND AMOUNTS TODAY AND TONIGHT. SEVERAL FACTORS PLAYING A LARGE ROLE IN THE EVOLUTION OF FORECAST THE NEXT 24 HOURS AND MODELS REMAIN IN HIGH DISAGREEMENT TO LOCATION OF THESE FACTORS. HAVE BLENDED THE MODELS WITH A LEAN TOWARDS GFS AND ADJUSTED TO LATEST RADAR AND SATELLITE IMAGERY. THIS SHIFTS THINGS A LITTLE TO THE SOUTH AND NARROWS THE WIDTH OF PREVIOUS FORECAST. RADAR ECHOS HAVE CONTINUE MOST OF THE NIGHT ACROSS PORTIONS OF WESTERN NEBRASKA...HOWEVER SOUNDINGS BACKED BY SURFACE DEW POINTS...HAVE EXTREMELY DRY BOUNDARY LAYER. RETURNS HAVE BEEN LIGHT SO BOUNDARY LAYER STILL YET TO SATURATE...EXCEPT FOR PORTIONS OF THE PAN HANDLE. MID LEVEL DISTURBANCE AND 295K ISENTROPIC BAND IS EXPECTED TO ENHANCE PRECIP OVER WEST CENTRAL THROUGH THE MORNING HOURS...BEFORE PUSHING EAST ACROSS THE HEART OF THE CWA DURING THE DAY. SW NEBRASKA STILL IFFY ON BL SATURATION AND MAY REMAIN DRY THROUGH MOST OF THE EVENT. ANOTHER CONCERN IS PRECIP TYPE TODAY. NW CWA PLENTY COLD FOR SNOW HOWEVER SW AND NCTRL STILL IN QUESTION. TEMPS WARMER...ONCE CLOUDS MOVE IN...AND UNCERTAIN ABOUT AMOUNT OF COOLING AS SATURATION OCCURS. ATTM EXPECT INITIALLY RAIN THEN A MIX OF RAIN AND SNOW. BIG KEY ON THIS WILL BE SURFACE TEMPS WHICH ARE EXPECTED TO PEAK AROUND 40 DEGREES...POSSIBLE FALLING IN THE AFTERNOON. SNOW TOTALS EXPECTED IN THE 1 TO 2 MAYBE 3 INCHES UNDERNEATH THE NARROW BAND SEEM REASONABLE...WITH SOME SUPPORT BY MODEL QPF AMOUNTS AND TAKEN INTO ACCOUNT SOME MELTING EXPECTED FROM WARM GROUND FROM RECENT WARM DAYS. SATURDAY SYSTEM EXITS WITH SOME REBOUND OF TEMPS INTO THE 40S...AS EYES FOCUS ON NEXT SYSTEM EJECTING OUT ONTO THE PLAINS SATURDAY NIGHT. AGAIN MODELS STILL VARYING AND HAVE MADE ONLY SLIGHT CHANCES TO ONGOING FORECAST. PRECIP TYPE GOING TO REMAIN A QUESTION...HOWEVER GULF OPENS UP WITH MOISTURE TRANSPORTED QUICKLY INTO THE HIGH PLAINS. THIS WILL AID IN POSSIBLE SOME SIGNIFICANT PRECIPITATION FROM SUNDAY INTO MONDAY. PWS SOAR TO 2+ STANDARD DEVIATION BY SUNDAY EVENING. LATEST GFS BACKED BY 00Z ECMWF PRODUCING NEARLY AN INCH OF QPF SUNDAY NIGHT OVER PORTIONS OF NEBRASKA. WILL HAVE TO CONTINUE TO MONITOR THIS POTENTIALLY MAJOR WINTER STORM. && .AVIATION... ALTHOUGH VFR CIGS WILL PREVAIL FOR MOST OF THE TAF PERIOD...MVFR CIGS MAY OCCUR FOR BOTH TAF SITES KLBF AND KVTN FROM 20Z TIL 06Z. PREVAILING CIGS DURING THIS TIME WILL BE OVC050 WITH TEMPO OVC025. VSBY RESTRICTIONS ARE NOT ANTICIPATED DUE TO -SN SINCE DISTURBANCE WILL FAVOR SNOW IN AREAS BWTN KLBF AND KVTN AND TO THE NORTHWEST. WINDS WILL INCREASE TO 05013G19KT FOR KLBF BY 15Z TIL 00Z AND WEAKER AT KVTN DURING THIS TIME NEAR 10 KTS SUSTAINED. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && MASEK/ROBERG
Hazardous weather outlook, Mar 14, 11:36 AM MDT, 33 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 1236 PM CDT FRI MAR 14 2008 NEZ004>010-022>029-035>038-056>059-069>071-094-150000- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 1236 PM CDT FRI MAR 14 2008 /1136 AM MDT FRI MAR 14 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SNOW WILL MAINLY BE FOCUSED NORTH OF HIGHWAY 2 AND WEST OF HIGHWAY 83 TODAY. THIS AREA WILL HAVE THE POTENTIAL FOR ACCUMULATING SNOWFALL OF 1 TO 2 INCHES. AREAS SOUTH OF HIGHWAY 2 AND EAST OF HIGHWAY 83 WILL EXPERIENCE A MIX OF LIGHT RAIN AND SNOW WITH LITTLE OR NO ACCUMULATION EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A SECOND STORM SYSTEM IS FORECAST TO STRENGTHEN ACROSS THE SOUTHERN HIGH PLAINS SATURDAY NIGHT. A VERY MOIST AIRMASS WILL SPREAD NORTHWARD INTO WESTERN NEBRASKA AHEAD OF THIS DISTURBANCE...WITH WIDESPREAD PRECIPITATION EXPECTED TO OCCUR ACROSS MUCH OF THE REGION EARLY SUNDAY. THIS PRECIPITATION IS LIKELY TO BEGIN AS SNOW SUNDAY. HOWEVER...AS STRONG SOUTHERLY WINDS INCREASE SUNDAY AFTERNOON...THE PRECIPITATION TYPE IS FAVORED TO CHANGE OVER TO RAIN BY SUNDAY NIGHT ACROSS THE SOUTHEASTERN HALF OF THE OUTLOOK AREA WHILE REMAINING AS SNOW ACROSS THE NORTHWEST. UNCERTAINTY STILL EXISTS REGARDING THE TRACK AND PRECIPITATION TYPE OF THIS LATE SEASON WINTER STORM...THEREFORE CONTINUE TO MONITOR THE LATEST FORECASTS AND STATEMENTS AS SUNDAY APPROACHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE GARNER
Nearby
Snow Advisories in Nebraska, 2008Every snow advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.